MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HIGH FLOW ARTHROSCOPE SHEATH; HIGH-FLOW ARTHROSCOPE SHEATH

KARL STORZ SE & CO. KG HIGH FLOW ARTHROSCOPE SHEATH; HIGH-FLOW ARTHROSCOPE SHEATH
Model Number 28136DS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Product requested but not yet received.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted unsolicited.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that there was a malfunction with a 28136ds high flow arthroscope sheath.According to the information received the doctor completed a shoulder arthroscopy case on (b)(6) 2023.The follow up x-ray was completed on (b)(6) and found that the top fenestrated peace of the dual stopcock sheath was broken and stayed in the patient's shoulder soft tissue.Patient harm is not known at date of this report.Additional patient information is not available.The patient is scheduled for a second surgery to remove the broken piece.
 
Additional Manufacturer Narrative
Per manufacture: since the product was not sent for examination (also no pictures, etc.) cannot be determined an exact cause.Due to the age, however, it is assumed that the article has worn out over the years / is tired and thus came to breakage.Product history: no abnormalities.Internal complaint number is (b)(4).

Brand Name
HIGH FLOW ARTHROSCOPE SHEATH
Common Device Name
HIGH-FLOW ARTHROSCOPE SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 east grand ave
el segundo, CA 90245
4242188247
MDR Report Key17324546
Report Number9610617-2023-00157
Device Sequence Number14824547
Product Code HRX
UDI-Device Identifier04048551267219
UDI-Public4048551267219
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K963524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28136DS
Device Catalogue Number28136DS
Device Lot NumberRV07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient SexFemale